Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Taking Zoloft for OCD. Implanon insertion done. Pain, itching and vaginal discharge after taking zoloft. What are the drug interactions?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
Hi, I had Implanon inserted in May 2011 and was getting a light period every 7 to 8 weeks. In November I started taking Zoloft to control my OCD. The Zoloft has worked great but I am concerned that it may be affecting the contraceptive effect of Implanon. My concern started about 2 weeks after I started taking Zoloft, when I noticed what felt like ovulation pain for a couple of days accompanied by some discharge. A few days after that I developed sever itching and more discharge. For the last 3 months now, I have also been getting a regular period (4-5 weeks apart). The ovulation like pain and the regular periods make me think that Zoloft may be having a direct effect on the Implanon. Is it possible for Zoloft to cause a spike in my hormones whcih will cause ovulation?
Posted Wed, 2 May 2012 in Birth Control
 
 
Answered by Dr. Jasvinder Singh 57 minutes later
Hello,

Thanks for posting your query.

There are no reported interactions between Implanon (etonogestrel) and Sertraline (Zoloft). However Zoloft can cause increase in vaginal discharge or leucorrhea. Implanon can also cause increased vaginal irritation and increase in discharge but since you are having it since May, it is unlikely that it is causing the increased vaginal discharge.

The increase in vaginal discharge can be due to Zoloft which you have recently started. However it will not cause ovulation pain.

You can shift to other medications for your OCD (Treatment of obsessive-compulsive disorder, behavioral therapy (BT), cognitive therapy (CT) and medications are the treatment options followed. You can discuss them with your psychiatrist and shift to other treatment options or medications.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Taking Zoloft for OCD. Implanon insertion done. Pain, itching and vaginal discharge after taking zoloft. What are the drug interactions? 16 hours later
Thank you for your reply Dr XXXXXXX

I am finding Zoloft really good in controlling my OCD, so I plan to stay on it. That is, as long as it is not affecting the contraceptive effect of the Implanon.

In terms of my periods; the fact that they are now quite regular, is that a sign that the Implanon is not working?

Kind regards,

XXXXXXX
 
 
Answered by Dr. Jasvinder Singh 14 hours later
Hello XXXXXXX

Thanks for writing back to me.

Women react differently to Implanon. Your bleeding pattern may become regular or even irregular. Some find that their periods change slightly, stop together or happen only occasionally. This does not mean that Implanon is not working.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor